Alert archive / North Dakota / Wind Advisories in 2014
Wind Advisory 32, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Nov 15, 2014, 2:43 PM CST for 15 counties in North Dakota. It took effect at Nov 16, 2014, 9:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2014, 2:43 PM CST (20:43 UTC)
- In effect from
- Nov 16, 2014, 9:00 AM CST
- Expired
- Nov 16, 2014, 3:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, Burke County, ND, Divide County, ND, Foster County, ND, Kidder County, ND, LaMoure County, ND, McHenry County, ND, Mountrail County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Minot AFB radar (KMBX), 45 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
071 WWUS73 KBIS 152043 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 243 PM CST SAT NOV 15 2014 ...WIND ADVISORY IN EFFECT FOR NORTHWESTERN AND NORTH CENTRAL NORTH DAKOTA SUNDAY... .NORTHWESTERLY WIND GUSTS UP TO 45 MPH WILL DEVELOP SUNDAY. THE STRONG WINDS COMBINED WITH LIGHT SNOW COULD LEAD TO PATCHY BLOWING SNOW. HOWEVER...THE MAIN IMPACT WILL BE FROM THE STRONG WINDS. KEEP UP TO DATE WITH THE LATEST FORECAST AT WWW.WEATHER.GOV/BIS. NDZ001>003-009>011-021-160445- /O.NEW.KBIS.WI.Y.0032.141116T1500Z-141117T0300Z/ DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCLEAN- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... WILLISTON...NEW TOWN...MINOT...GARRISON 243 PM CST SAT NOV 15 2014 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY. * TIMING...MID-MORNING SUNDAY THROUGH SUNDAY EVENING. * WINDS...NORTHWESTERLY WIND GUSTS UP TO 45 MPH. * MAIN IMPACT...DIFFICULT DRIVING CONDITIONS. * OTHER IMPACT...REDUCED VISIBILITY IN PATCHY BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ004-005-012-013-022-023-025-036-037-048-160445- /O.NEW.KBIS.WI.Y.0032.141116T1800Z-141117T0300Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER- STUTSMAN-LA MOURE- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...EDGELEY 243 PM CST SAT NOV 15 2014 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM CST SUNDAY. * TIMING...SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * WINDS...WIND GUSTS UP TO 45 MPH. * MAIN IMPACT...DIFFICULT DRIVING CONDITIONS. * OTHER IMPACT...REDUCED VISIBILITY IN PATCHY BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TM
6 follow-up statements
383 WWUS73 KBIS 160354 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 954 PM CST SAT NOV 15 2014 ...WIND ADVISORY IN EFFECT FOR NORTHWESTERN AND NORTH CENTRAL NORTH DAKOTA SUNDAY... .NORTHWESTERLY WIND GUSTS UP TO 45 MPH WILL DEVELOP SUNDAY. THE STRONG WINDS COMBINED WITH LIGHT SNOW COULD LEAD TO PATCHY BLOWING SNOW. HOWEVER...THE MAIN IMPACT WILL BE FROM THE STRONG WINDS. KEEP UP TO DATE WITH THE LATEST FORECAST AT WWW.WEATHER.GOV/BIS. NDZ001>003-009>011-021-161200- /O.CON.KBIS.WI.Y.0032.141116T1500Z-141117T0300Z/ DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCLEAN- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... WILLISTON...NEW TOWN...MINOT...GARRISON 954 PM CST SAT NOV 15 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY... * TIMING...MID-MORNING SUNDAY THROUGH SUNDAY EVENING. * WINDS...NORTHWESTERLY WIND GUSTS UP TO 45 MPH. * MAIN IMPACT...DIFFICULT DRIVING CONDITIONS. * OTHER IMPACT...REDUCED VISIBILITY IN PATCHY BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ004-005-012-013-022-023-025-036-037-048-161200- /O.CON.KBIS.WI.Y.0032.141116T1800Z-141117T0300Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER- STUTSMAN-LA MOURE- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...EDGELEY 954 PM CST SAT NOV 15 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM CST SUNDAY... * TIMING...SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * WINDS...WIND GUSTS UP TO 45 MPH. * MAIN IMPACT...DIFFICULT DRIVING CONDITIONS. * OTHER IMPACT...REDUCED VISIBILITY IN PATCHY BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAA
727 WWUS73 KBIS 160926 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 326 AM CST SUN NOV 16 2014 ...WIND ADVISORY FOR NORTHWESTERN NORTH DAKOTA MID-MORNING SUNDAY THROUGH EARLY SUNDAY EVENING... ...WIND ADVISORY FOR NORTH CENTRAL NORTH DAKOTA SUNDAY AFTERNOON THROUGH EARLY SUNDAY EVENING... .STRONG NORTHWESTERLY WIND GUSTS UP TO 45 MPH ARE EXPECTED IN PLACES LIKE WILLISTON TO MINOT...AND FROM GARRISON TO JAMESTOWN. IN ADDITION...THE STRONG WINDS COMBINED WITH LIGHT SNOW COULD LEAD TO PATCHY BLOWING SNOW. TRAVELING AND WORKING OUTSIDE COULD BECOME DIFFICULT OR HAZARDOUS. ANY LOOSE ITEMS OUTSIDE SHOULD BE PROPERLY SECURED. KEEP UP TO DATE WITH THE LATEST FORECAST AT WWW.WEATHER.GOV/BIS. NDZ036-161030- /O.CAN.KBIS.WI.Y.0032.141116T1800Z-141117T0300Z/ KIDDER- INCLUDING THE CITY OF...STEELE 326 AM CST SUN NOV 16 2014 ...WIND ADVISORY IS CANCELLED... THE WIND ADVISORY FOR KIDDER COUNTY HAS BEEN REPLACED BY A WINTER WEATHER ADVISORY. $$ NDZ001>003-009>011-021-161730- /O.CON.KBIS.WI.Y.0032.141116T1500Z-141117T0300Z/ DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCLEAN- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... WILLISTON...NEW TOWN...MINOT...GARRISON 326 AM CST SUN NOV 16 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING... * TIMING...MID-MORNING SUNDAY THROUGH SUNDAY EVENING. * WINDS...NORTHWESTERLY WIND GUSTS UP TO 45 MPH. * MAIN IMPACT...DIFFICULT DRIVING CONDITIONS. * OTHER IMPACT...REDUCED VISIBILITY IN PATCHY BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ004-005-012-013-022-023-025-037-048-161730- /O.CON.KBIS.WI.Y.0032.141116T1800Z-141117T0300Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-STUTSMAN- LA MOURE- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... MCCLUSKY...HARVEY...CARRINGTON...JAMESTOWN...EDGELEY 326 AM CST SUN NOV 16 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CST THIS EVENING... * TIMING...SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * WINDS...WIND GUSTS UP TO 45 MPH. * MAIN IMPACT...DIFFICULT DRIVING CONDITIONS. * OTHER IMPACT...REDUCED VISIBILITY IN PATCHY BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KS/AYD
004 WWUS73 KBIS 161239 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 639 AM CST SUN NOV 16 2014 ...WIND ADVISORY FOR NORTHWESTERN NORTH DAKOTA MID-MORNING SUNDAY THROUGH EARLY SUNDAY EVENING... ...WIND ADVISORY FOR NORTH CENTRAL NORTH DAKOTA SUNDAY AFTERNOON THROUGH EARLY SUNDAY EVENING... .STRONG NORTHWESTERLY WIND GUSTS UP TO 45 MPH ARE EXPECTED IN PLACES LIKE WILLISTON TO MINOT...AND FROM GARRISON TO JAMESTOWN. IN ADDITION...THE STRONG WINDS COMBINED WITH LIGHT SNOW COULD LEAD TO PATCHY BLOWING SNOW. TRAVELING AND WORKING OUTSIDE COULD BECOME DIFFICULT OR HAZARDOUS. ANY LOOSE ITEMS OUTSIDE SHOULD BE PROPERLY SECURED. KEEP UP TO DATE WITH THE LATEST FORECAST AT WWW.WEATHER.GOV/BIS. NDZ001>003-009>011-021-162045- /O.CON.KBIS.WI.Y.0032.141116T1500Z-141117T0300Z/ DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCLEAN- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... WILLISTON...NEW TOWN...MINOT...GARRISON 639 AM CST SUN NOV 16 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * TIMING...MID-MORNING SUNDAY THROUGH SUNDAY EVENING. * WINDS...NORTHWESTERLY WIND GUSTS UP TO 45 MPH. * MAIN IMPACT...DIFFICULT DRIVING CONDITIONS. * OTHER IMPACT...REDUCED VISIBILITY IN PATCHY BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ004-005-012-013-022-023-025-037-048-162045- /O.CON.KBIS.WI.Y.0032.141116T1800Z-141117T0300Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-STUTSMAN- LA MOURE- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... MCCLUSKY...HARVEY...CARRINGTON...JAMESTOWN...EDGELEY 639 AM CST SUN NOV 16 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CST THIS EVENING... * TIMING...SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * WINDS...WIND GUSTS UP TO 45 MPH. * MAIN IMPACT...DIFFICULT DRIVING CONDITIONS. * OTHER IMPACT...REDUCED VISIBILITY IN PATCHY BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AYD
953 WWUS73 KBIS 161543 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 943 AM CST SUN NOV 16 2014 ...WIND ADVISORY FOR NORTHWESTERN NORTH DAKOTA THROUGH THIS EVENING... ...WIND ADVISORY FOR NORTH CENTRAL NORTH DAKOTA THIS AFTERNOON THROUGH THIS EVENING... .STRONG NORTHWESTERLY WIND GUSTS UP TO 45 MPH ARE EXPECTED IN PLACES LIKE WILLISTON TO MINOT...AND FROM GARRISON TO JAMESTOWN. IN ADDITION...THE STRONG WINDS COMBINED WITH LIGHT SNOW COULD LEAD TO PATCHY BLOWING SNOW. TRAVELING AND WORKING OUTSIDE COULD BECOME DIFFICULT OR HAZARDOUS. ANY LOOSE ITEMS OUTSIDE SHOULD BE PROPERLY SECURED. KEEP UP TO DATE WITH THE LATEST FORECAST AT WWW.WEATHER.GOV/BIS. NDZ001>003-009>011-021-162345- /O.CON.KBIS.WI.Y.0032.000000T0000Z-141117T0300Z/ DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCLEAN- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... WILLISTON...NEW TOWN...MINOT...GARRISON 943 AM CST SUN NOV 16 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * TIMING...THROUGH THIS EVENING. * WINDS...NORTHWESTERLY WIND GUSTS UP TO 45 MPH. * MAIN IMPACT...DIFFICULT DRIVING CONDITIONS. * OTHER IMPACT...REDUCED VISIBILITY IN PATCHY BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ004-005-012-013-022-023-025-037-048-162345- /O.CON.KBIS.WI.Y.0032.141116T1800Z-141117T0300Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-STUTSMAN- LA MOURE- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... MCCLUSKY...HARVEY...CARRINGTON...JAMESTOWN...EDGELEY 943 AM CST SUN NOV 16 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * TIMING...THIS AFTERNOON THROUGH THIS EVENING. * WINDS...WIND GUSTS UP TO 45 MPH. * MAIN IMPACT...DIFFICULT DRIVING CONDITIONS. * OTHER IMPACT...REDUCED VISIBILITY IN PATCHY BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TM
075 WWUS73 KBIS 161758 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1158 AM CST SUN NOV 16 2014 ...WIND ADVISORY FOR NORTHWESTERN AND NORTH CENTRAL NORTH DAKOTA THROUGH THIS EVENING... .STRONG NORTHWESTERLY WIND GUSTS UP TO 45 MPH ARE EXPECTED IN PLACES LIKE WILLISTON TO MINOT...AND FROM GARRISON TO JAMESTOWN. IN ADDITION...THE STRONG WINDS COMBINED WITH LIGHT SNOW COULD LEAD TO PATCHY BLOWING SNOW. TRAVELING AND WORKING OUTSIDE COULD BECOME DIFFICULT OR HAZARDOUS. ANY LOOSE ITEMS OUTSIDE SHOULD BE PROPERLY SECURED. KEEP UP TO DATE WITH THE LATEST FORECAST AT WWW.WEATHER.GOV/BIS. NDZ001>003-009>011-021-170200- /O.CON.KBIS.WI.Y.0032.000000T0000Z-141117T0300Z/ DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCLEAN- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... WILLISTON...NEW TOWN...MINOT...GARRISON 1158 AM CST SUN NOV 16 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * TIMING...THROUGH THIS EVENING. * WINDS...NORTHWESTERLY WIND GUSTS UP TO 45 MPH. * MAIN IMPACT...DIFFICULT DRIVING CONDITIONS. * OTHER IMPACT...REDUCED VISIBILITY IN PATCHY BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ004-005-012-013-022-023-025-037-048-170200- /O.CON.KBIS.WI.Y.0032.141116T1800Z-141117T0300Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-STUTSMAN- LA MOURE- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... MCCLUSKY...HARVEY...CARRINGTON...JAMESTOWN...EDGELEY 1158 AM CST SUN NOV 16 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * TIMING...THROUGH THIS EVENING. * WINDS...WIND GUSTS UP TO 45 MPH. * MAIN IMPACT...DIFFICULT DRIVING CONDITIONS. * OTHER IMPACT...REDUCED VISIBILITY IN PATCHY BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TM
237 WWUS73 KBIS 162100 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CST SUN NOV 16 2014 ...WIND ADVISORY HAS BEEN REPLACED WITH A WINTER WEATHER ADVISORY FOR BLOWING SNOW... .STRONG NORTHWESTERLY WIND GUSTS UP TO 45 MPH COMBINED WITH SCATTERED SNOW SHOWERS WILL CAUSE SIGNIFICANTLY REDUCED VISIBILITY IN BLOWING SNOW ACROSS WESTERN AND CENTRAL NORTH DAKOTA THIS AFTERNOON AND EVENING. HAZARDOUS TRAVEL CONDITIONS ARE LIKELY. NDZ001>005-009>013-021>023-025-037-048-162200- /O.CAN.KBIS.WI.Y.0032.000000T0000Z-141117T0300Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-STUTSMAN-LA MOURE- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...JAMESTOWN... EDGELEY 300 PM CST SUN NOV 16 2014 ...WIND ADVISORY HAS BEEN REPLACED WITH A WINTER WEATHER ADVISORY FOR BLOWING SNOW... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS REPLACED THE WIND ADVISORY WITH A WINTER WEATHER ADVISORY FOR BLOWING SNOW. STRONG NORTHWESTERLY WIND GUSTS UP TO 45 MPH COMBINED WITH SCATTERED SNOW SHOWERS WILL CAUSE SIGNIFICANTLY REDUCED VISIBILITY IN BLOWING SNOW ACROSS WESTERN AND CENTRAL NORTH DAKOTA THIS AFTERNOON AND EVENING. HAZARDOUS TRAVEL CONDITIONS ARE LIKELY. $$ TM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Nov 15, 12:19 PM CST, 2 hours 24 minutes earlier.
Area forecast discussion, Nov 15, 12:19 PM CST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1219 PM CST SAT NOV 15 2014 .UPDATE... ISSUED AT 1220 PM CST SAT NOV 15 2014 CONTINUED TO EXPAND ISOLATED FLURRIES SOUTHEAST AS THE STRATUS DECK WITH EMBEDDED FLURRIES CONTINUES TO DRIFT SOUTH OVER WESTERN AND CENTRAL NORTH DAKOTA THIS AFTERNOON. FOCUS THEN SHIFTS TO WINDS AND BLOWING SNOW POTENTIAL SUNDAY. WILL CONTINUE TO COLLABORATE WITH SURROUNDING OFFICES TO ENSURE CONSISTENT HEADLINES. WILL HAVE HEADLINE DECISIONS REACHED BY THE MID-AFTERNOON UPDATE TIME. UPDATE ISSUED AT 839 AM CST SAT NOV 15 2014 UPDATED THE FORECAST TO CANCEL THE WIND CHILL ADVISORY FOR WEST CENTRAL AND NORTHWESTERN NORTH DAKOTA THIS MORNING. 11-3.9 MICRON SATELLITE IMAGERY SHOWS A STRATUS DECK BEGINNING TO DRIFT SOUTH ACROSS NORTHWESTERN NORTH DAKOTA. ISOLATED FLURRIES HAVE BEEN REPORTED UNDER THIS STATUS DECK. AS A RESULT...ADDED ISOLATED FLURRIES TO THE FORECAST NORTHWEST THIS MORNING. THE STRATUS SHOULD BEGIN TO BREAK UP SOMEWHAT BY THIS AFTERNOON. THE REMAINING WEATHER ELEMENTS ARE IN GOOD SHAPE. THE UPDATED PRODUCTS HAVE BEEN SENT. UPDATE ISSUED AT 653 AM CST SAT NOV 15 2014 NO SIGNIFICANT CHANGES WITH THIS FORECAST UPDATE OTHER THAN TO BLEND TO OBSERVED TRENDS THROUGH 12 UTC. WILL LEAVE THE WIND CHILL ADVISORY IN PLACE AS BORDERLINE ADVISORY CRITERIA VALUES NEAR -25 WILL CONTINUE EARLY THIS MORNING. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 406 AM CST SAT NOV 15 2014 MAIN HIGHLIGHT THIS MORNING IS A WIND CHILL ADVISORY FOR PORTIONS OF THE FAR WEST. COLDER AIR COMING IN FROM THE WEST AND BRISK WINDS WILL DOMINATE THROUGH MID MORNING. A POTENT SHORTWAVE AND ASSOCIATED COLD FRONT SHIFTING SOUTH FROM CENTRAL CANADA WILL BEGIN TO IMPACT WESTERN/NORTHERN NORTH DAKOTA LATE SATURDAY NIGHT THEN SPREAD SOUTH SUNDAY MORNING. THE LATEST WATER VAPOR IMAGERY SHOWS AN ELONGATED UPPER TROUGH FROM HUDSON BAY SOUTHWEST INTO MONTANA. AHEAD OF THE TROUGH...A SHORTWAVE WAS SEEN ALONG THE WYOMING/MONTANA BORDER MOVING EAST TO SOUTHEAST WITH TIME...AS THE SURFACE LOW REMAINS FARTHER SOUTH. LIGHT SNOW ASSOCIATED WITH THIS SYSTEM EXTENDED ACROSS CENTRAL AND SOUTHERN SOUTH DAKOTA AND IS MOVING EAST. FARTHER UPSTREAM...AN AREA OF STRATUS OVER SOUTHERN SASKATCHEWAN PER LATEST FOG/STRATUS LOOP CONTINUES A SOUTHEAST MOVEMENT. THE HRRR AND RAP13 SHIFT THIS INTO NORTHWEST AND NORTH CENTRAL NORTH DAKOTA BETWEEN 12Z-21Z TODAY. CONCUR WITH THIS AND ADJUSTED SKY GRIDS ACCORDINGLY. ELSEWHERE ISOLATED FLURRIES WITH POCKETS OF STRATUS CONTINUE EARLY THIS MORNING IN THE FAR SOUTHWEST...ALONG AND SOUTH OF LAKE SAKAKAWEA...AND IN THE SOUTHERN JAMES RIVER VALLEY. ANOTHER VERY COLD DAY AHEAD WITH HIGHS IN THE SINGLE DIGITS ABOVE ZERO IN THE WEST AND SOUTHWEST...TO LOWER/MIDDLE TEENS ELSEWHERE. BRISK NORTHWEST WINDS THIS AFTERNOON 10 TO 25 MPH. FOR TONIGHT...ATTENTION TURNS TO A STRONG SHORTWAVE TROUGH AND ASSOCIATED SHARP COLD FRONT HEADING DUE SOUTH FROM THE NORTHWEST TERRITORIES. THE COLD FRONT WILL PASS THROUGH NORTHWEST AND NORTH CENTRAL AFTER MIDNIGHT WITH INCREASING WINDS TOWARD AND SHORTLY AFTER DAYBREAK ON SUNDAY. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 406 AM CST SAT NOV 15 2014 BLOWING SNOW POTENTIAL ON SUNDAY HIGHLIGHTS THE EXTENDED FORECAST. THE 00 UTC GUIDANCE SUITE CONTINUES THE TREND OVER THE PAST SEVERAL DAYS OF A REINFORCING COLD FRONT TO PROPAGATE ACROSS WESTERN AND CENTRAL NORTH DAKOTA SUNDAY MORNING IN ASSOCIATION WITH ITS PARENT CLIPPER SYSTEM ACROSS EASTERN MANITOBA INTO WESTERN ONTARIO. STRONG NORTHWEST WINDS INTERACTING WITH THE SNOWFALL FROM LAST WEEKEND PRESENTS A BLOWING SNOW THREAT. THE CHALLENGE IS IF BLIZZARD CRITERIA WILL BE MET ACROSS THE SOUTHWEST WHERE THE MOST SNOW WAS RECEIVED. THE SNOW HAS BEEN ON THE GROUND FOR A WEEK...HOWEVER...IT IS UNCRUSTED AND HAS NOT BEEN SIGNIFICANTLY COMPACTED. THAT SAID....BEING THE FIRST SNOWFALL OF THE SEASON...SOME OF THE SNOW MAY BE ADVERSE TO BEING LOFTED FROM BEING TRAPPED IN THE GRASSES. THUS...WILL FORGO A BLIZZARD WATCH FOR NOW...AND HIGHLIGHT THE THREAT WITH NEAR-BLIZZARD CONDITIONS POSSIBLE IN THE REMAINDER OF THE PRODUCT SUITE AND SPECIAL WEATHER STATEMENT. PROBABILITIES FOR HALF-MILE VISIBILITIES USING THE BAGGALY BLOWING SNOW MODEL TAKING INTO ACCOUNT SNOW AGE AND THE LACK OF SIGNIFICANT FALLING SNOW PRODUCE RESULTS THAT DO NOT FAVOR BLIZZARD CRITERIA BEING MET. FURTHERMORE...THE STRENGTH OF ISALLOBARIC FORCING AND WINDS AT THE TOP OF THE MIXED LAYER DECREASE THROUGH THE DAY...BEING GREATEST PRIOR TO THE PRE-FRONTAL INVERSION BEING BROKEN. CERTAINLY AT LEAST A WINTER WEATHER ADVISORY FOR BLOWING SNOW WILL BE NEEDED FOR THE SOUTHWEST...AND POSSIBLY INTO THE SOUTH CENTRAL. GIVEN FURTHER EVALUATION TODAY.... WOULD NOT BE SURPRISED IF A BLIZZARD WATCH IS ISSUED. THEREAFTER...THE DE-AMPLIFICATION OF THE ANOMALOUS UPPER LEVEL PATTERN IS SLOWER WITH THE 15/00 UTC GUIDANCE CONSENSUS COMPARED TO PREVIOUS RUNS...WITH A RECOVERY FROM ARCTIC AIR LIKELY DELAYED UNTIL LATE NEXT WEEK AT THE EARLIEST. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1220 PM CST SAT NOV 15 2014 MVFR CIGS WILL CONTINUE TO DRIFT SOUTH OVER WESTERN AND CENTRAL NORTH DAKOTA THIS AFTERNOON. ISOLATED FLURRIES ARE EMBEDDED WITHIN THE STRATUS DECK. INDICATED VCSH IN THE AFTERNOON TAFS TO ACCOUNT FOR THESE FLURRIES. OTHERWISE...VFR CONDITIONS ARE EXPECTED TO DEVELOP OVERNIGHT. A COLD FRONT WILL THEN SWEEP ACROSS THE STATE FROM NORTH TO SOUTH SUNDAY MORNING...WITH WINDY CONDITIONS DEVELOPING IN ITS WAKE SUNDAY AFTERNOON. BLOWING SNOW WILL BE POSSIBLE MAINLY OVER KDIK SUNDAY...WITH IFR VSBYS EXPECTED. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...TM SHORT TERM...KS LONG TERM...AYD AVIATION...TM
Hazardous weather outlook, Nov 15, 8:28 AM CST, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 828 AM CST SAT NOV 15 2014 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-161430- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 828 AM CST SAT NOV 15 2014 /728 AM MST SAT NOV 15 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NORTHWEST WIND GUSTS TO 45 MPH WILL BE POSSIBLE SUNDAY FOR SOUTHWEST NORTH DAKOTA. THE STRONG WINDS COMBINED WITH SNOW ON THE GROUND WILL CAUSE REDUCED VISIBILITY IN BLOWING SNOW. THE WORST CONDITIONS ARE EXPECTED ACROSS SOUTHWESTERN NORTH DAKOTA. UNCERTAINTY REMAINS ON HOW SEVERE VISIBILITIES WILL BE DEGRADED WITH THE CURRENT SNOWPACK AND STRONG WINDS. STAY TUNED AND KEEP UP TO DATE WITH THE LATEST FORECAST AT WWW.WEATHER.GOV/BIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS. TM
In the hours before
Special weather statement, Nov 15, 11:35 AM CST, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1135 AM CST SAT NOV 15 2014 NDZ017>020-031>037-040>048-050-051-152100- MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK... STEELE...JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN... HETTINGER...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY... OAKES 1135 AM CST SAT NOV 15 2014 /1035 AM MST SAT NOV 15 2014/ ...STRONG WINDS AND BLOWING SNOW SUNDAY ACROSS SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA... NORTHWEST WIND GUSTS TO 45 MPH WILL BE POSSIBLE SUNDAY. THE STRONG WINDS COMBINED WITH SNOW ON THE GROUND WILL CAUSE REDUCED VISIBILITY IN BLOWING SNOW. THE WORST CONDITIONS ARE EXPECTED ACROSS SOUTHWESTERN NORTH DAKOTA...WHERE THE STRONGEST WINDS AND DEEPEST SNOW COVER MAY CAUSE NEAR BLIZZARD CONDITIONS. DIFFICULT TRAVEL IN BLOWING SNOW MAY ALSO EXTEND INTO SOUTH CENTRAL NORTH DAKOTA. UNCERTAINTY REMAINS ON HOW SEVERE VISIBILITIES WILL BE DEGRADED WITH THE CURRENT SNOWPACK AND STRONG WINDS. STAY TUNED AND KEEP UP TO DATE WITH THE LATEST FORECAST AT WWW.WEATHER.GOV/BIS.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 3:51 AM CST | Wind Chill Advisory | BIS | Billings, Divide, Dunn, Golden Valley, McKenzie, Stark and 1 more | 5 hr |
| Nov 15, 2:42 PM CST | Winter Weather Advisory | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more | 31 hr |
Nearby
Wind Advisories in North Dakota, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.